MAUDE Adverse Event Report: Sophysa POLARIS ADJUSTABLE VALVE

Sophysa POLARIS ADJUSTABLE VALVE
Model Number SPV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Speech Disorder (4415)
Date of Event 07/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
The surgeon suspected a possible valve malfunction.The valve was explanted several days after the surgery.
 
Additional Manufacturer Narrative
The reported event involved clinical deterioration following implantation of a sophysa spv valve, leading to device replacement.During the complaint investigation, it was determined that the returned device was a spv valve and not a spv-140 valve as initially reported.Device identification was confirmed through analysis of the returned product.Device investigation revealed obstruction of the valve mechanism and elevated operating pressures at all programmable settings, consistent with an under-drainage condition.Blood-stained fluid and physiological residues were observed inside the valve.Manufacturing history review confirmed that the device met all release specifications, and dimensional inspection did not identify any manufacturing-related deficiency or design anomaly.Based on the available evidence, the most probable root cause of the malfunction is obstruction of the valve mechanism by physiological material (blood products and/or tissue debris) accumulated during clinical use.This obstruction likely interfered with normal valve operation, resulting in increased operating pressures and reduced cerebrospinal fluid drainage.No evidence of manufacturing defect was identified.The reported event is therefore attributed to in vivo obstruction of the valve by physiological material.

Brand Name
POLARIS ADJUSTABLE VALVE
Common Device Name
POLARIS ADJUSTABLE VALVE
Manufacturer (Section D)
Sophysa
5 rue guy moquet
orsay 91400
FR  91400
Manufacturer (Section G)
Sophysa
rue sophie germain
technopole temis
besancon 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay 91400
FR   91400
MDR Report Key25905696
Report Number3001587388-2026-00069
Device Sequence Number20951434
Product Code JXG
UDI-Device Identifier03760124131253
UDI-Public(01)03760124131253(11)250923(17)300601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSPV
Device Catalogue NumberSPV
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2026
Supplement Date Received by Manufacturer07/17/2026
Initial Report FDA Received Date07/22/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale